Hey everyone, first off, I’m new to the sight, as well as it looks as if I’ve come into the middle of this discussion, but as someone who’s dealt (or has been trying to deal with) dizziness/visual issues for the past 2 years I’m hoping to find someone who can, perhaps, relate to my problems/issues. I’m a 36 year old male, and have always been healthy, and 2 years ago, after having a cold/sinus issue…after it started to go away, I was left with a persistent light-headed dizzy feeling. Being someone who also, my whole life, has gotten classic migraines, (i.e., they start with the visual ‘aura’), I have always been kind of phobic of my migraines (they’re fairly debilitating), but I’m fortunate because I’m someone how never got them that often. However, once the dizziness/light-headedness started to kick in, with it also was visual issues. It was (and is) either a feeling of like un ‘unequalness’ in vision, as if maybe I had the wrong contact in…though not THAT extreme, and so, in turn, when I’m in places like stores with a lot of fluorescent lights, (i.e. grocery stores, department stores) things just look weird and give me like a ‘whirly’ feeling in my head. Almost as if things are extra ‘contrasty’ (when driving, sometimes traffic lights can look extra bright.) The other thing I experience, visually, is when I’m in a dimly-lit room, things can sometimes look a little ‘flared’ or be a little shadowy/watery (more in my peripheral than exactly what I’m focusing on),…almost like a migraine aura, but no way near as intense as that…it’s WAY more subtle, AND…there’s no movement to it as with a migraine aura. The minte I just rest, sit down, my symptoms greatly subside.Anyways…because of all this, it led many doctors to believe I was simply having either A: ocular migraines or B: some type of a ‘migraine variant’.
The first year, it lasted for months, finally subsided (one of my docs did put me on Paxil, but at one point while I was on it, the symptoms did return for a few weeks)…I did eventually up my does on Paxil, but I really hated that drug, so I eventually went off of it. I was pretty good for the rest of the first year, though after having a bad cold, it did come back for a few weeks again,…though not too bad.However, last year, the 2nd year of it, was the absolute worst. I started off good, but then after having a classic migraine, it came back and never really subsided. (By the way,…in this time, I’ve had all the tests, 2 MRIs (showing nothing), 2 ENGs (the first one determining that dizziness was coming from my left inner ear), opthamalagists, ENT, and my neurologist.)
My neuro finally put me on Topamax, an anti-seizure med. which, at a certain does, acts as a migraine preventative. No migraines,… since we raised the dose, and I had a really good month regarding my dizziness, once we did do this dosage raise, but…I just got a really bad flu, and it just came back really bad, and the vision thing is at an all time worse. Also, for the record, my dizziness has never been really a spinning/vertigo thing, but more of a drunk/drowsy/’whirly’ feeling in my head. The one drug that acts as a ‘band-aid’ to alleviate the symptoms is Xanax, and because I’m a waiter, and I simply have to bust through it, but –I can tell that my body’s built up a little bit of resistance to it over the years. The whole thing, needless to say, has me VERY depressed. I feel like a huge chunk of my life has been taken away form me. I already struggle with depression, and this has just made it really worse. I’ve been thinking about going back on an anti-depressant, and now that I’m reading here about some of your experiences with Lexapro, I’m, obviously, curious, if anyone can relate to any of my symptoms, and/or give me anymore information regarding the Lexapro solution. I did go on Wellbutrin last year for a while…and while that helped a little bit with my depression, when I finally decided to go off of it, I noticed my dizziness got a little bit better. So I believe that that particular drug was making it worse. I know that there are different classes of anti-depressants, and so now, because of that experience, I want to make sure I go on the right one which would help the situation as opposed to aggravating it. Thanks, everyone, for your time!! -Matt